MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Model Number 25194
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Exsanguination (1841)
Date of Event 12/30/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.This medwatch is not to report a device malfunction, but to report an adverse patient effect post procedure.There was no report of a device malfunction or patient complication during the procedure.Reference (b)(4).
 
Event or Problem Description
An angiodynamics senior tm reported an event during a case where an angiovac device was used to assist in tricuspid vegetation removal with lead extraction.The tm was attending the procedure.Per her event description: today we did our first angiovac case using the new c180 cannula.The patient was a male who was pacemaker dependent, had diabetes, foot ulcers, had kidney failure requiring dialysis, and a very poor lv ejection fraction of only 12%.The patient had four leads that needed to be laser extracted and vegetation was noted on two areas of the tricuspid valve.The surgeon's plan was to use angiovac to remove the vegetation from the tricuspid valve (which it did very well) and then keep the angiovac in the ra while the laser lead extraction was occurring to suction up any debris that escaped from the leads while being extracted.During the lead extraction, the patient's pressure and heart rate started to decline.There was blood loss associated with the lead extraction and the patient was quite ill as noted above to start with.Despite efforts to increase both the patient's pressure and heart rate, he subsequently succumbed during the procedure.This is not a product complaint against angiovac.The operator said in his report that the angiovac did its job and did it well.The reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
(b)(4).No product was returned for evaluation since there was no report of angiovac device malfunction during the procedure.As the device was not returned, angio-dynamics was unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed due to the nature of this patient adverse event; there were no reports of angiovac device malfunction during the procedure.No correction is required since there was no reported device malfunction during the procedure, i.E.Device functioned as intended and did not directly contribute to patient adverse event/expiration.Cardiac complications/pe are potential anticipated procedural complication of an angiovac procedure; this is cautioned in the dfu.Labeling review: the angiovac cannula sample was not returned for evaluation since there was no reported device malfunction during the procedure.Directions for use (dfu, 14600506-01) is provided with this device and contains the following statements: warnings selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and perfusion procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.As with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with initiating and monitoring extracorporeal bypass and by physicians trained and experienced using surgical and/or percutaneous (seldinger) vascular access techniques.Adverse events: this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: death.Pulmonary embolism (pe).Arrhythmias.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11182949
Report Number1317056-2021-00010
Device Sequence Number14401615
Product Code DWF
UDI-Device IdentifierH965251940
UDI-PublicH965251940
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25194
Device Catalogue Number25194
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date01/17/2021
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;